Chuangjie Xu - A syntactic approach to continuity of T-definable functionals

lmcs:5394 - Logical Methods in Computer Science, February 20, 2020, Volume 16, Issue 1 -
A syntactic approach to continuity of T-definable functionals

Authors: Chuangjie Xu

We give a new proof of the well-known fact that all functions $(\mathbb{N} \to \mathbb{N}) \to \mathbb{N}$ which are definable in Gödel's System T are continuous via a syntactic approach. Differing from the usual syntactic method, we firstly perform a translation of System T into itself in which natural numbers are translated to functions $(\mathbb{N} \to \mathbb{N}) \to \mathbb{N}$. Then we inductively define a continuity predicate on the translated elements and show that the translation of any term in System T satisfies the continuity predicate. We obtain the desired result by relating terms and their translations via a parametrized logical relation. Our constructions and proofs have been formalized in the Agda proof assistant. Because Agda is also a programming language, we can execute our proof to compute moduli of continuity of T-definable functions.

Volume: Volume 16, Issue 1
Published on: February 20, 2020
Accepted on: February 20, 2020
Submitted on: April 23, 2019
Keywords: Mathematics - Logic,Computer Science - Logic in Computer Science,F.4.1


Consultation statistics

This page has been seen 249 times.
This article's PDF has been downloaded 149 times.